Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Having weakness in leg and numbness in foot. Could that be from primary lateral sclerosis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I am having weakness in my rilght legg and numbness in my toes onmy right foot. Could that be from primary lateral sclerosis?I am also losing mty balancde and almost falling. I was diagnosed with primary lateral sclerosis about 4 years ago and I was told there is no cause, no cure, no medicine and that I would go from a cane to a walker to a wheelchair. I have been referred to physical therapy and now use a cane. The numbness in my toes and the weaness in my leg-re they from primary lateral sclerosios or from the spinal stenosis I have? If you need further info, please e-mail me. Thank you.

Posted Mon, 6 Aug 2012 in Multiple Sclerosis
Answered by Dr. Aparna Kohli 1 hour later
Thanks for writing in.
Its possible that your symptoms are due to primary lateral sclerosis. This is a progressive disorder where balance problems tend to develop as the disease progresses.
Its unlikely that these symptoms are due to the spinal stenosis you have. Spinal stenosis would generally cause back pain associated with numbness , weakness and tingling. Also, a much larger portion of the foot would be involved.
Hope this helps
Let me know if you need any further information.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor